Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HCV & Diarrhea?
Jun 12, 2014

I am 71 years old and have had HCV probably since the late 1960s. Recently I had an endoscopy because of a bleeding ulcer, and varices were discovered in my esophagus. My hepatologist tells me that I have cirrhosis and wants me to take the new drug that has just recently come out. I have now developed moderate to severe chronic diarrhea. Could this be caused by the HCV and will it interfere with my upcoming HCV treatment?

Response from Dr. Taylor

The diarrhea should not in any way be from your hep C.

The only way diarrhea is associated is if we take a medicine called lacutlose to treat hepatic encephalopathy, a complication that can arise when we have cirrhosis.

I hope the medication your doctor is talking with you about does not include interferon. If the medication regimen includes interferon, please discuss again with your doctor as there may be risks when taking interferon when we have varices. There are pills alone that are safer in this situation, but the specific circumstances depend on the individual thus your doctor knows your situation best.

I would discuss with your doctor other causes for diarrhea if it does not go away.

All best and here's to cure of your hep C.



Previous
Hepatitis b cleared
Next
hep c transmission

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement